Alert archive / Texas / Wind Advisories in 2020

Wind Advisory 22, NWS Lubbock, TX

December 23, 202018 counties in Texas

NWS Lubbock, TX issued this wind advisory at Dec 23, 2020, 3:24 AM CST for 18 counties in Texas. It took effect at Dec 23, 2020, 10:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 23, 2020, 3:24 AM CST (09:24 UTC)
In effect from
Dec 23, 2020, 10:00 AM CST
Expired
Dec 23, 2020, 7:00 PM CST
In force
9 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX

The radar

The Lubbock radar (KLBB), 53 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2020-12-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2020-12-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3527 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

396 
WWUS74 KLUB 230924
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
324 AM CST Wed Dec 23 2020

TXZ024>026-031-032-038-232100-
/O.NEW.KLUB.WI.Y.0022.201223T1600Z-201224T0000Z/
Briscoe-Hall-Childress-Motley-Cottle-King-
Including the cities of Silverton, Quitaque, Turkey, Memphis, 
Childress, Kirkland, Matador, Roaring Springs, Paducah, Cee Vee, 
Dumont, and Guthrie
324 AM CST Wed Dec 23 2020

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS EVENING...

* WHAT...North winds 25 to 35 mph with gusts up to 45 mph.

* WHERE...Briscoe, Hall, Childress, Motley, Cottle and King 
  Counties.

* WHEN...From 10 AM this morning to 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects, including Christmas
decorations.

&&

$$
3 follow-up statements
171 
WWUS74 KLUB 232038
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
238 PM CST Wed Dec 23 2020

TXZ024>026-031-032-038-240000-
/O.CON.KLUB.WI.Y.0022.000000T0000Z-201224T0000Z/
Briscoe-Hall-Childress-Motley-Cottle-King-
Including the cities of Silverton, Quitaque, Turkey, Memphis, 
Childress, Kirkland, Matador, Roaring Springs, Paducah, Cee Vee, 
Dumont, and Guthrie
238 PM CST Wed Dec 23 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...North winds 25 to 30 mph with gusts up to 40 mph.

* WHERE...King, Motley, Cottle, Childress, Briscoe and Hall 
  Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
549 
WWUS74 KLUB 232201
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
401 PM CST Wed Dec 23 2020

TXZ021>023-027>030-033>037-240100-
/O.EXB.KLUB.WI.Y.0022.000000T0000Z-201224T0100Z/
Parmer-Castro-Swisher-Bailey-Lamb-Hale-Floyd-Cochran-Hockley-
Lubbock-Crosby-Dickens-
Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, 
Tulia, Happy, Muleshoe, Littlefield, Amherst, Olton, Plainview, 
Hale Center, Floydada, Lockney, Morton, Whiteface, Levelland, 
Sundown, Lubbock, Wolfforth, Slaton, Ralls, Crosbyton, Spur, 
and Dickens
401 PM CST Wed Dec 23 2020

...WIND ADVISORY IN EFFECT UNTIL 7 PM CST THIS EVENING...

* WHAT...North winds 25 to 35 mph with gusts up to 45 mph.

* WHERE...Portions of northwest and the Panhandle of Texas.

* WHEN...Until 7 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

* ADDITIONAL DETAILS...Areas of blowing dust will lead to periods
  of reduced visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TXZ024>026-031-032-038-240100-
/O.EXT.KLUB.WI.Y.0022.000000T0000Z-201224T0100Z/
Briscoe-Hall-Childress-Motley-Cottle-King-
Including the cities of Silverton, Quitaque, Turkey, Memphis, 
Childress, Kirkland, Matador, Roaring Springs, Paducah, Cee Vee, 
Dumont, and Guthrie
401 PM CST Wed Dec 23 2020

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CST THIS EVENING...

* WHAT...North winds 25 to 35 mph with gusts up to 45 mph.

* WHERE...King, Motley, Cottle, Childress, Briscoe and Hall 
  Counties.

* WHEN...Until 7 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.

* ADDITIONAL DETAILS...Areas of blowing dust will lead to periods
  of reduced visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
996 
WWUS74 KLUB 240057
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
657 PM CST Wed Dec 23 2020

TXZ021>038-240200-
/O.EXP.KLUB.WI.Y.0022.000000T0000Z-201224T0100Z/
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, 
Tulia, Happy, Silverton, Quitaque, Turkey, Memphis, Childress, 
Kirkland, Muleshoe, Littlefield, Amherst, Olton, Plainview, 
Hale Center, Floydada, Lockney, Matador, Roaring Springs, 
Paducah, Cee Vee, Morton, Whiteface, Levelland, Sundown, Lubbock,
Wolfforth, Slaton, Ralls, Crosbyton, Spur, Dickens, Dumont, 
and Guthrie
657 PM CST Wed Dec 23 2020

...WIND ADVISORY WILL EXPIRE AT 7 PM CST THIS EVENING...

Wind speeds have decreased to below advisory levels but will 
remain breezy through midnight.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Dec 22, 11:37 PM CST, 3 hours 47 minutes earlier.

Area forecast discussion, Dec 22, 11:37 PM CST, 3 hours 47 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
1137 PM CST Tue Dec 22 2020

.AVIATION...
VFR next 24 hours. Wind speeds are expected to remain up overnight
as they slowly veer to the west and northwest ahead of a strong
cold front which will barrel through on Wednesday morning. Not a
great time to be flying light aircraft with the wind and
associated turbulence.

&&

PREV DISCUSSION... /issued 230 PM CST Tue Dec 22 2020/

SHORT TERM...
High temperatures for this afternoon are on track to be 10-15
degrees higher than climatology. The southwest surface flow will
remain breezy overnight behind the shortwave ridge exiting to the
east. An RFD for our area, highlighting the gusty winds and higher
temps will expire at 6pm CST. Overnight lows will be seasonably cool
with the elevated winds and increasing clouds keeping temperatures
from cratering by sunrise tomorrow.

The front that will impact us tomorrow is still taking shape over
the northwest. The winds will become northerly for most of us by
late morning tomorrow, with the strongest post frontal winds across
our CWA in the afternoon. The NBM winds were increased closer to MOS
guidance, but not up to advisory levels. Highs tomorrow will be 20-
25 degrees cooler than today. Unfortunately this is yet another dry
frontal passage, though we will see clouds fill in behind the front
to help remind us of the Winter season.

LONG TERM...
A warming trend will commence on Thursday as the upper flow over
the bulk of the CONUS de-amplifies and becomes more zonal with
time. High temperatures will increase from the 50s on Thursday to
the 60s on Saturday before dropping a bit on Sunday. The bigger
changes potentially come early next week. Models are pretty
consistent in developing a closed low over California on Monday
and then inland toward the 4-corners by Tuesday night, although
increasing spread in the solutions at that time do not lend a lot
of confidence just yet. Still, 20-30 percent PoPs look reasonable
beginning late Monday night and continuing through Tuesday.
Increased cloud cover Monday and Tuesday will help limit diurnal
range of temperatures with highs expected to be in the 40s and 50s
both days.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&

99/99/26
Hazardous weather outlook, Dec 22, 9:47 PM CST, 5 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
947 PM CST Tue Dec 22 2020

TXZ021>044-240400-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
947 PM CST Tue Dec 22 2020

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

Nearby

Wind Advisories in Texas, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.